Here's a summation of what's been ailing me for the last six weeks, off and on.
C.Diff. (also known as Clostridium Difficile Colitis,
Antibiotic-Associated Colitis, or C. Difficile) is a bacteria that
lives in the intestine. Normally, healthy and ill people alike have
millions of bacteria residing in their intestines, some helpful and
some potentially harmful.
“Clostridium difficile is a "bad" bacteria. Fortunately, when you are
healthy and not taking antibiotics, the millions of good bacteria in
your system keep the c - diff under control and in smaller numbers.
However, when you take an antibiotic, the levels of good bacteria are
reduced down to a smaller number. If your c-diff is strong and
doesn't get killed by the antibiotic along with the good bacteria,
then it is possible that the c-diff will overpopulate inside your
intestine or colon. When this happens, you may get the illness
called clostridium difficile colitis.
“When you have an imbalance of bacteria and c-diff takes over, it
creates two main types of toxins that affect your body and give you
the symptoms of the actual disease. The toxins attack your intestinal
wall and left untreated may cause ulcerations. Your symptoms may
include diarrhea and cramping at first. The later stages are
commonly flu-like symptoms of weakness, dehydration, fever, nausea,
vomiting and in advanced stages - blood in your stool / feces
“Antibiotic usage is usually the initial cause of developing this
disease. Additionally, antibiotics are usually the cause of recurrent
cases of c-diff. Ironically - two very powerful antibiotics are used
to primarily treat the disease!”
You can read more about C.Diff, diagnosis, treatment and alternate
treatments at the C.Difficile Colitis Support Group
And their main page is here: